Warning About Byetta and Pancreatitis

5524

The FDA has received thirty reports of acute pancreatitis (rapid-onset inflammation of the pancreas) in type 2 patients taking Byetta. Twenty-seven of the thirty patients had one or more risk factors for acute pancreatitis, such as gallstones or alcohol use.

In six patients, the pancreatitis symptoms began or worsened after the dose of Byetta was doubled. Twenty-two of the thirty improved after discontinuing Byetta, and three worsened again after Byetta was re-started.

As a result of these reports, the FDA is asking Amylin, the drug’s maker, to add a warning about pancreatitis to the “Precautions” section of the drug’s label. The agency is advising Byetta-taking patients to seek medical care if they have unexplained persistent abdominal pain, possibly accompanied by vomiting. Physicians are also being instructed to discontinue Byetta if pancreatitis is suspected.

* * *

Source: Medpage Today

Comments

comments

This post authored by
Diabetes Health Medical Disclaimer
The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. All content, including text, graphics, images, and information, contained on or available through this website is for general information purposes only. Opinions expressed here are the opinions of writers, contributors, and commentators, and are not necessarily those of Diabetes Health. Never disregard professional medical advice or delay seeking medical treatment because of something you have read on or accessed through this website.